{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,16]],"date-time":"2026-09-16T08:08:08Z","timestamp":1789546088951,"version":"build-2803163510"},"reference-count":6,"publisher":"The Endocrine Society","issue":"10","license":[{"start":{"date-parts":[[2026,9,16]],"date-time":"2026-09-16T00:00:00Z","timestamp":1789516800000},"content-version":"vor","delay-in-days":13,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":[],"published-print":{"date-parts":[[2026,9,3]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:p>Glucocorticoid-induced adrenal insufficiency (GIAI) is a very common cause of adrenal insufficiency, resulting from exogenous glucocorticoid exposure leading to suppression of the hypothalamic\u2013pituitary\u2013adrenal axis. While typically due to prescribed glucocorticoids, hidden ingredients in supplements may also contribute to this exposure. We describe a case of a 52-year-old male who presented with recurrent gastrointestinal symptoms of nausea and vomiting. Clinical features included persistent sinus tachycardia, hyponatremia, hypokalemia, and hypomagnesemia. The initial work-up was unrevealing; additional testing revealed a low random cortisol level, an inadequate response to cosyntropin stimulation, and an inappropriately normal adrenocorticotropic hormone level, confirming secondary adrenal insufficiency. Treatment with hydrocortisone resulted in improvement of the patient's clinical symptoms. Further history uncovered that the patient had abruptly discontinued a daily supplement named \u201cForce Forever,\u201d which, according to the US Food and Drug Administration (FDA), contains undisclosed ingredients, including diclofenac and dexamethasone. Although the FDA has issued a warning regarding this supplement, there have been no reported cases of GIAI from its use in the United States. This case emphasizes the importance of comprehensive history taking and considering adrenal insufficiency in the differential diagnosis for patients presenting with refractory, unexplained gastrointestinal symptoms like nausea and vomiting.<\/jats:p>","DOI":"10.1210\/jcemcr\/luag277","type":"journal-article","created":{"date-parts":[[2026,9,4]],"date-time":"2026-09-04T11:13:31Z","timestamp":1788520411000},"source":"Crossref","is-referenced-by-count":0,"title":["Glucocorticoid-induced adrenal insufficiency from a supplement containing undisclosed dexamethasone"],"prefix":"10.1210","volume":"4","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-1290-435X","authenticated-orcid":false,"given":"Hameeda","family":"Fatima","sequence":"first","affiliation":[{"name":"Department of Internal Medicine, San Joaquin General Hospital , French Camp, CA 95231 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0009-0001-1422-502X","authenticated-orcid":false,"given":"Lovepreet","family":"Johal","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, San Joaquin General Hospital , French Camp, CA 95231 ,","place":["USA"]},{"name":"Touro University California, College of Osteopathic Medicine , Vallejo, CA 94592 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Ahmed","family":"Ibrahim","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, San Joaquin General Hospital , French Camp, CA 95231 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Gurinder","family":"Ghotra","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, San Joaquin General Hospital , French Camp, CA 95231 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Archana","family":"Reddy","sequence":"additional","affiliation":[{"name":"Department of Internal Medicine, San Joaquin General Hospital , French Camp, CA 95231 ,","place":["USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"80","published-online":{"date-parts":[[2026,9,16]]},"reference":[{"issue":"8","key":"2026091603524365500_luag277-B1","doi-asserted-by":"crossref","first-page":"714","DOI":"10.1001\/jama.2025.5485","article-title":"Adrenal insufficiency in adults: a review","volume":"334","author":"Vaidya","year":"2025","journal-title":"JAMA"},{"issue":"4","key":"2026091603524365500_luag277-B2","doi-asserted-by":"crossref","first-page":"245","DOI":"10.3949\/ccjm.91a.23039","article-title":"Glucocorticoid-induced adrenal insufficiency and glucocorticoid withdrawal syndrome: two sides of the same coin","volume":"91","author":"Nachawi","year":"2024","journal-title":"Cleve Clin J Med"},{"issue":"7","key":"2026091603524365500_luag277-B3","doi-asserted-by":"crossref","first-page":"1657","DOI":"10.1210\/clinem\/dgae250","article-title":"European Society of Endocrinology and Endocrine Society joint clinical guideline: diagnosis and therapy of glucocorticoid-induced adrenal insufficiency","volume":"109","author":"Beuschlein","year":"2024","journal-title":"J Clin Endocrinol Metab"},{"key":"2026091603524365500_luag277-B4","author":"US Food and Drug Administration"},{"issue":"4","key":"2026091603524365500_luag277-B5","doi-asserted-by":"crossref","first-page":"523","DOI":"10.1210\/er.2001-0014","article-title":"Endocrine withdrawal syndromes","volume":"24","author":"Hochberg","year":"2003","journal-title":"Endocr Rev"},{"issue":"6","key":"2026091603524365500_luag277-B6","doi-asserted-by":"crossref","first-page":"535","DOI":"10.1111\/j.1365-2796.1992.tb00636.x","article-title":"Hypercalcaemia in Addison's disease: calciotropic hormone profile and bone histology","volume":"232","author":"Montoli","year":"1992","journal-title":"J Intern Med"}],"container-title":["JCEM Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/academic.oup.com\/jcemcr\/article-pdf\/4\/10\/luag277\/71115192\/luag277.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/academic.oup.com\/jcemcr\/article-pdf\/4\/10\/luag277\/71115192\/luag277.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,9,16]],"date-time":"2026-09-16T07:52:49Z","timestamp":1789545169000},"score":1,"resource":{"primary":{"URL":"https:\/\/academic.oup.com\/jcemcr\/article\/doi\/10.1210\/jcemcr\/luag277\/8800975"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,9,3]]},"references-count":6,"journal-issue":{"issue":"10","published-print":{"date-parts":[[2026,9,3]]}},"URL":"https:\/\/doi.org\/10.1210\/jcemcr\/luag277","relation":{},"ISSN":["2755-1520"],"issn-type":[{"value":"2755-1520","type":"electronic"}],"subject":[],"published-other":{"date-parts":[[2026,10]]},"published":{"date-parts":[[2026,9,3]]},"article-number":"luag277"}}